MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 F SL POWERPICC SOLO 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 F SL POWERPICC SOLO 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK000408
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of knotted catheter is confirmed, but cause is unknown.Possible causes include insertion technique.One photograph was returned and visually examined.The photograph shows one powerpicc catheter.The catheter displays red residue, indicating use, and appears to be knotted near the visible end.It is possible that the catheter inadvertently folded over itself and was twisted into a knot within the vein.A lot history review (lhr) of reaq0768 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
(b)(6) 2016- per sales representative, facility reported that the picc was placed with slight resistance then threaded easily; sherlock and ekg technology verified placement but then catheter would not flush and there was no blood return.It was stated that in an attempt to pull the picc out it became stuck.The physician was notified and a 5 fr dilator was placed over the picc and then the dilator was removed.It was stated that the picc was pulled and it came out intact with a small knot at the end.A pressure dressing was applied.

Brand Name
4 F SL POWERPICC SOLO 3CG MB
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6115181
Report Number3006260740-2016-00613
Device Sequence Number13591134
Product Code LJS
UDI-Device Identifier00801741096273
UDI-Public(01)00801741096273(17)170828(10)REAQ0768
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue NumberCK000408
Device Lot NumberREAQ0768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1